Decomposition of cartesian product of complete graphs into sunlet graphs of order eight

Authors

DOI:

https://doi.org/10.13069/jacodesmath.1056547

Keywords:

Graph decomposition, Cartesian product, Corona graph, Sunlet graph

Abstract

For any integer $k\geq 3$, we define the sunlet graph of order 2k, denoted by $L_{2k}$, as the graph consisting of a cycle of length k together with k pendant vertices such that, each pendant vertex adjacent to exactly one vertex of the cycle so that the degree of each vertex in the cycle is 3. In this paper, we establish necessary and sufficient conditions for the existence of decomposition of the Cartesian product of complete graphs into sunlet graphs of order eight.

Received: 24 January 2021 | Accepted: 25 November 2021

Downloads

Download data is not yet available.

References

A. D. Akwu and D. O. A. Ajayi, Decomposing certain equipartite graphs into sunlet graphs of length $2p$, AKCE Int. J. Graphs Combin. 13(3) (2016) 267–271.

B. Alspach, The wonderful Walecki construction, Bull. Inst. Combin. Appl. 52 (2008) 7–20.

B. Alspach, J.-C. Bermond, and D. Sotteau, Decomposition into cycles I: Hamilton decompositions, in: Cycles and Rays, Springer, Dordrecht (1990) 9–18.

B. Alspach and H. Gavlas, Cycle decompositions of $K_n$ and $K_n - I$, J. Combin. Theory Ser. B 81(1) (2001) 77–99.

R. Anitha and R. S. Lekshmi, $N$-sun decomposition of complete graphs and complete bipartite graphs, World Acad. Sci. Eng. Technol. 27 (2007) 181–185.

R. Anitha and R. S. Lekshmi, $N$-sun decomposition of complete, complete bipartite and some Harary graphs, Int. J. Comput. Math. Sci. 2(7) (2008) 452–457.

D. Bryant, Cycle decompositions of complete graphs, in: Surveys in Combinatorics 2007, London Math. Soc. Lecture Note Ser., Vol. 346, Cambridge Univ. Press, Cambridge (2007) 67–97.

D. Bryant and C. A. Rodger, Cycle decompositions, in: C. J. Colbourn and J. H. Dinitz (Eds.), Handbook of Combinatorial Designs, 2nd Edition, CRC Press, Boca Raton (2007) 373–382.

C.-M. Fu, M.-H. Huang, and Y.-L. Lin, On the existence of 5-sun systems, Discrete Math. 313(24) (2013) 2942–2950.

C.-M. Fu, N.-H. Jhuang, Y.-L. Lin, and H.-M. Sung, From Steiner triple systems to 3-sun systems, Taiwanese J. Math. 16(2) (2012) 531–543.

C.-M. Fu, N.-H. Jhuang, Y.-L. Lin, and H.-M. Sung, On the existence of $k$-sun systems, Discrete Math. 312(12-13) (2012) 1931–1939.

M. Gionfriddo, G. Lo Faro, S. Milici, and A. Tripodi, On the existence of uniformly resolvable decompositions of $K_v$ into 1-factors and $h$-suns, Utilitas Math. 99 (2016) 331–339.

A. J. W. Hilton, Hamiltonian decompositions of complete graphs, J. Combin. Theory Ser. B 36(2) (1984) 125–134.

A. J. W. Hilton and C. A. Rodger, Hamiltonian decompositions of complete regular $s$-partite graphs, Discrete Math. 58(1) (1986) 63–78.

Z. Liang and J. Guo, Decomposition of complete multigraphs into crown graphs, J. Appl. Math. Comput. 32(2) (2010) 507–517.

Z. Liang, J. Guo, and J. Wang, On the crown graph decompositions containing odd cycle, Int. J. Comb. Graph Theory Appl. 2 (2008) 125–160.

C. Lin and T. W. Shyu, A necessary and sufficient condition for the star decomposition of complete graphs, J. Graph Theory 23(4) (1996) 361–364.

M. Šajna, Cycle decompositions III: complete graphs and fixed length cycles, J. Combin. Des. 10(1) (2002) 27–78.

D. Sotteau, Decomposition of $K_{m,n}$ ($K_{m,n}^*$) into cycles (circuits) of length $2k$, J. Combin. Theory Ser. B 30(1) (1981) 75–81.

K. Sowndhariya and A. Muthusamy, Decomposition of product graphs into sunlet graphs of order eight, J. Algebra Comb. Discrete Appl. 8(1) (2021) 43–53.

M. Tarsi, Decomposition of complete multigraphs into stars, Discrete Math. 26(3) (1979) 273–278.

M. Tarsi, Decomposition of a complete multigraph into simple paths: nonbalanced handcuffed designs, J. Combin. Theory Ser. A 34(1) (1983) 60–70.

M. Truszczyński, Note on the decomposition of $\lambda K_{m,n}$ ($\lambda K_{m,n}^*$) into paths, Discrete Math. 55(1) (1985) 89–96.

K. Ushio, S. Tazawa, and S. Yamamoto, On claw-decomposition of complete multipartite graphs, Hiroshima Math. J. 8(1) (1978) 207–210.

S. Yamamoto, H. Ikeda, S. Shige-Eda, K. Ushio, and N. Hamada, On claw decomposition of complete graphs and complete bipartite graphs, Hiroshima Math. J. 5(1) (1975) 33–42.

Downloads

Published

2022-01-13

How to Cite

Kaliappan, S., & Muthusamy, A. (2022). Decomposition of cartesian product of complete graphs into sunlet graphs of order eight. Journal of Algebra Combinatorics Discrete Structures and Applications, 9(1), 29–46. https://doi.org/10.13069/jacodesmath.1056547

Issue

Section

Articles